... everything has been ok. He is top level in his class and is very smart and recently he's been moddy, behavioral issues in school and if he doesn't get his way he get very upset. My question is can these side effects kick in after three years
28 Jan 2012
Hi mimaaj - My sense is that there is something else going on. Is there anything different going on with his home life? Marital differences, any changes in living, with siblings, a babysitter, etc? Or, anything different going on at school with new teachers, friends, a new bully, etc? This does not sound like a side effect & most likely isn't. Of course, check with your Dr. There also may be a co-existing disorder raising its head, as there often can be other disorders develop with age... a mood or anxiety disorder? It really sounds more behavioral, as a result of something emotional going on.
If he's getting accolades for his grades & performance in school, is he feeling left out at home/school because he isn't in sports or some club, or is there a fight for attention going on at home/school or with mom/dad? I'm not trying to find fault with anyone, just looking for a root cause that may be relatively easily addressed by finding him a counselor or Psychologist/Psychiatrist just to talk about these things. My son had either a Dr. or a counselor for many years off and on through school age for different reasons, but sure glad he did because something came to light recently that had happened at age 9, which I surely would have appreciated knowing about back then. He's fine now, but glad he had someone to sort it out with long ago or think I may have committed a crime when I found out about it! Good luck. Jillian
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What can I do to combat this? He's doing great on the meds re: schoolwork, but I hate for him to get these stomachaches. He keeps missing his ...
2 answers • 15 Sep 2010
I was put on Concerta last month. They started me out on 36mg. I feel that it helped a little bit. This month, since my last visit, the doc upped the ...
2 answers • 13 Dec 2010
... along with the Concerta He took Starttera 10 mg for 5 days and today is the first day that he is going to take 20 mg for 14 days then 25 mg after ...
3 answers • 23 Jun 2011
My dr. increased my concerta ER prescrition from 18 mg to 36mg. While I am waiting to get the new prescription filled, is it OK to take 2 of the 18mg ...
1 answer • 4 Sep 2013
My son who is 16 has been on Concerta for six years (36mg per day). He has just been through major back surgery to remove a growth (aneurysmal bone ...
0 answers • 10 Nov 2013